Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 50, NWS JSJ
NWS JSJ issued this flash flood warning at May 18, 2005, 5:12 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2005, 5:12 AM CDT (10:12 UTC)
- Expired
- May 19, 2005, 12:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 181014
FFWSJU
PRC023-055-059-079-111-113-121-125-153-181315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
612 AM AST WED MAY 18 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
GUANICA
GUAYANILLA
SABANA GRANDE
SAN GERMAN
YAUCO
PENUELAS
PONCE
CABO ROJO
LAJAS
* UNTIL 9:15 AM AST
* AT 6 AM AST...NWS DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
SHOWERS AND THUNDERSTORMS MOVING ASHORE ACROSS THE SOUTHWEST COAST
FROM PONCE TO CABO ROJO...AND WILL PRODUCE PERIODS OF VERY HEAVY
RAIN AND FLASH FLOODING. RAINFALL ACROSS THIS AREA EARLIER THIS
MORNING HAS ALREADY LEFT ONE TO TWO INCHES.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1770 6704 1769 6684 1784 6660 1809 6659
1808 6723
$$
70What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 18, 4:15 AM CDT, 57 minutes earlier.
Area forecast discussion, May 18, 4:15 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 515 AM AST WED MAY 18 2005 .DISCUSSION... BROAD LOW PRESSURE CONTINUES THIS MORNING AT THE SURFACE FROM THE EPAC NNE ACROSS THE CENTRAL CARIB AND THE GREATER ANTILLES AND INTO THE EXTREME SE BAHAMAS AND ADJACENT ATLC...WITH WINDS THEN VEERING QUICKLY ABOVE THIS TO LIGHT WESTERLIES AT MID LEVELS THEN WNW ABOVE AT UPPER LEVELS...AS UPPER LEVEL RIDGING PERSISTS OVER THE CENTRAL CARIB. ABUNDANT DEEP LAYERED MOISTURE AND A WEAK PERTURBATION AT MID LEVEL DRIFTING EAST ACROSS HISPANIOLA THIS MORNING HAS IGNITED A CLUSTER OF DEEP CONVECTION THAT IS PERSISTING DUE TO GOOD DIFFLUENCE ALOFT...WITH SCATTERED TOPS ABOVE 40K FT...AND A FEW TOPS TO -80C. GFS IS FORECASTING THIS MCS TO DRIFT ENE DURING THE NEXT 24 HOURS...WITH A CONTINUED S TO SE INFLOW OF ABUNDANT MOISTURE. THIS IS EXPECTED TO PRODUCE VERY HEAVY RAIN ACROSS SW AND W P.R. THIS MORNING AND SHIFT NE DURING THE DAY...AND COULD YIELD RAINFALL ACCUMULATIONS IN EXCESS OF 4-5 INCHES ACROSS PORTIONS OF THE ISLAND. GFS HAS BEEN INSISTENT ON DEVELOPING A SIGNIFICANT SURFACE LOW N OF HISPANIOLA AND MOVING IT E TO ENE ACROSS THE OUTER ATLC WATERS...AND FOCUSING A LLVL JET AND VERY HEAVY RAIN ACROSS P.R. HOWEVER...NO SIGNIFICANT SURFACE LOW HAS YET TO DEVELOP...WHILE MID LEVEL IMPULSES CONTINUE TO MOVE ENE ACROSS THE REGION. I AM THUS HESITANT TO JUMP ALL OVER ANY SIGNIFICANT SURFACE DEVELOPMENT...AND HAVE BACKED OFF THE STRONG SURFACE WINDS. GFS HAS OTHERWISE DONE QUITE WELL WITH MID TO UPPER LEVEL FEATURES...BUT HAS OVERDONE CYCLOGENISIS ACROSS HISPANIOLA AND ADJACENT ATLC. SOME TYPE OF TROFFING OR WEAK SURFACE LOW IS LIKELY TO SHIFT ENE ACROSS OUR OFF SHORE ATLC WATERS DURING THE NEXT FEW DAYS...BUT WILL WAIT FOR MORE DEFINITIVE SIGNALS. IN THE LONGER RANGE...GLOBAL MODELS IN REASONABLE AGREEMENT ON LEAVING A LLVL MONSOONAL TYPE TROUGH WEST TO EAST ALONG 20-21 FOR THE NEXT 7-10 DAYS...WHICH WILL MAINTAIN AN ANOMALOUS S TO SW LLVL WIND FLOW LOCALLY...AND GOOD LLVL CONVERGENCE ACROSS THE REGION. T.S. ADRIAN IN THE EPAC IS FORECAST TO BECOME A PLAYER IN THIS EVOLUTION...CROSSING NE INTO THE CARIB AND THEN INTO THE BAHAMAS OVER THE NEXT 5 DAYS...AND WILL INFLUENCE THE REGIONAL STEERING FLOW. THIS SYNOPTIC PATTERN ACROSS THE CARIB REGION IS MORE REMINISCENT OF OCTOBER THAN MAY. && .HYDROLOGY... LOCAL SOILS REMAIN AT OR NEAR SATURATION...AND RIVER LEVELS HIGH... AND WILL THUS MAINTAIN HIGH FLASH FLOOD AND LANDSLIDE POTENTIAL DURING THE NEXT FEW DAYS. RAINFALL CHANCES ARE FORECAST TO DIMINISH OVER THE WEEKEND...BUT THAT IS CONTINGENT ON A LOW NORTH OF HISPANIOLA MOVING EAST DURING THE NEXT FEW DAYS...WITH CLEARING BEHIND. IF THERE IS LITTLE MOVEMENT OF THE BROAD LLVL CYCLONIC CIRCULATION TO OUR WEST...THEN RAIN CHANCES MAY REMAIN HIGH FOR THE FORESEEABLE FUTURE. RAINFALL TOTALS ARE EXPECTED HIGHEST ACROSS THE WEST AND WESTERN INTERIOR THROUGH THIS AFTERNOON AND THEN ACROSS N CENTRAL AND NE SECTIONS THIS EVENING AND TONIGHT...WITH LESSER AMOUNTS IN THE VIRGIN ISLANDS. && .PRELIMINARY POINT TEMPS/POPS... SJU 83 75 85 76 / 70 80 80 50 STT 84 77 82 77 / 70 70 70 50 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...FLASH FLOOD WATCH UNTIL 10 AM FOR PRZ001>013. .VI...FLASH FLOOD WATCH UNTIL 10 AM FORVIZ001-002. && 70
Hazardous weather outlook, May 18, 5:00 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST WED MAY 18 2005 PRZ001>013-AMZ710>750-191000- 600 AM AST WED MAY 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...THE LOCAL AREA WILL CONTINUE IN A VERY MOIST AND UNSTABLE ENVIRONMENT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL WILL OCCUR IN SEVERAL LOCATIONS...WITH THE POTENTIAL FOR FLASH AND RIVER FLOODING. ALSO...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. MARINERS SHOULD EXERCISE CAUTION ACROSS THE OFFSHORE ATLANTIC WATERS AND MONA PASSAGE...AND ARE URGED TO REMAIN ALERT FOR HAZARDOUS MARINE CONDITIONS THAT WILL OCCUR OCCASIONALLY...AS CLUSTERS OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGIONAL WATERS FROM TIME TO TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A VERY WET WEATHER PATTERN WILL CONTINUE TO AFFECT THE LOCAL ISLANDS DURING THE NEXT SEVERAL DAYS. MORE ACTIVE WEATHER IS EXPECTED TO CONTINUE AT LEAST THROUGH THE REST OF THE WEEK...IN RESPONSE TO A BROAD AND DISORGANIZED AREA OF LOW PRESSURE WITH MULTIPLE LOW CENTERS THAT WILL CONTINUE TO PRODUCE A SOUTHERLY LOW LEVEL FLOW. THIS WILL BRING DEEP TROPICAL MOISTURE FROM THE SOUTH OVER THE LOCAL ISLANDS IN THE FORM OF ABUNDANT CLOUDS...WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. THE FLASH FLOODING AND MUDSLIDES POTENTIAL WILL REMAIN HIGH DURING THIS PERIOD. VIZ001-002-AMZ710>730-19000- 600 AM AST WED MAY 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...THE LOCAL AREA WILL CONTINUE IN A VERY MOIST AND UNSTABLE ENVIRONMENT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND SOME URBAN AND GUT FLOODING ARE POSSIBLE IN A FEW LOCATIONS. MARINERS SHOULD EXERCISE CAUTION ACROSS THE OFFSHORE ATLANTIC WATERS AND MONA PASSAGE...AND ARE URGED TO REMAIN ALERT FOR HAZARDOUS MARINE CONDITIONS THAT WILL OCCUR OCCASIONALLY...AS CLUSTERS OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGIONAL WATERS FROM TIME TO TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A VERY WET WEATHER PATTERN WILL CONTINUE TO AFFECT THE LOCAL ISLANDS DURING THE NEXT SEVERAL DAYS. MORE ACTIVE WEATHER IS EXPECTED TO CONTINUE AT LEAST THROUGH THE REST OF THE WEEK...IN RESPONSE TO A BROAD AND DISORGANIZED AREA OF LOW PRESSURE WITH MULTIPLE LOW CENTERS THAT WILL CONTINUE TO PRODUCE A SOUTHERLY LOW LEVEL FLOW. THIS WILL BRING DEEP TROPICAL MOISTURE FROM THE SOUTH OVER THE LOCAL ISLANDS IN THE FORM OF ABUNDANT CLOUDS...WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. THE FLASH FLOODING AND MUDSLIDES POTENTIAL WILL REMAIN HIGH DURING THIS PERIOD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:27 AM CDT | Flash Flood Warning | JSJ | 20 hr | |
| May 18, 11:09 AM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.